MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL W/BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL W/BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303347
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 5ml ll w/blunt plastic cannula broke off in vial.The following information was provided by the initial reporter: this is a picture of the product that we have seen the tip brake off of several times in vials of medication.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary two photos were provided to our quality team for investigation.Please note that bd syringes with blunt plastic cannula are specifically designed for use with preslit injection sites.They are not compatible with other injection sites.Since the photos received did not indicate proper usage of the product a potential root cause could not be defined and corrective actions are not necessary.Furthermore, a device history record review was completed for provided lot number 2054022.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
BD SYRINGE 5ML LL W/BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15463923
Report Number1213809-2022-00614
Device Sequence Number17860932
Product Code FMI
UDI-Device Identifier30382903033479
UDI-Public(01)30382903033479
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303347
Device Catalogue Number303347
Device Lot Number2054022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown